MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO XL; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO XL; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00547100
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981); Adverse Event Without Identified Device or Use Problem (2993); Failure to Deflate (4060)
Health Effect - Clinical Code Perforation (2001)
Date of Event 06/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a140101 captures the reportable event of balloon failed to deflate.Patient code e2114 is being used to capture the reportable event of perforation.Impact code f19 is being used to capture the reportable event of surgical intervention.Impact code f08 is being used to capture the reportable event of hospitalization or prolonged hospitalization.
 
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro xl retrieval balloon was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During the procedure, it was noticed that the balloon did not deflate.The physician used force to try to remove the device from the bile duct.As a result of the struggle, the catheter kinked and the patient was taken to surgery.The physician only had to vacuum the duct and he was able to remove the device easily.In surgery, the physician found a microperforation in the bile duct because bile was noted in the peritoneum.This did not require any suture or additional treatment because it was a very small leak.The patient was noted to have st segment elevation.On (b)(6) 2023, the patient was discharged and fully recovered.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a140101 captures the reportable event of balloon failed to deflate.Patient code e2114 is being used to capture the reportable event of perforation.Impact code f19 is being used to capture the reportable event of surgical intervention.Impact code f08 is being used to capture the reportable event of hospitalization or prolonged hospitalization.Block h10: investigation results: the returned extractor pro rx retrieval balloon was analyzed, and a visual examination found that the catheter was returned with mechanical cut, smash in one section and kinked.Media analysis was performed, it was observed that the hoop inside the pouch with the label information.However, the device cannot be observed in the picture.Functional examination was not performed due to the condition of the returned device.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of catheter kinked was confirmed.It was found that the catheter was returned with mechanical cut, smash in one section and kinked.E catheter was returned with mechanical cut, smash in one section and kinked.With all the available information, the most probable cause of the reported problem cannot be established.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.
 
Event or Problem Description

Brand Name
EXTRACTOR PRO XL
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17398817
Report Number3005099803-2023-04053
Device Sequence Number7556689
Product Code FGE
UDI-Device Identifier08714729790389
UDI-Public08714729790389
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
K102082
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2024
Device Model NumberM00547100
Device Catalogue Number4710
Device Lot Number0030665886
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2023
Supplement Date Received by Manufacturer10/13/2023
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale